Alert archive / Virginia / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 218, NWS Wakefield, VA

August 25, 20115 counties in Virginia

NWS Wakefield, VA issued this severe thunderstorm warning at Aug 25, 2011, 5:17 PM EDT for 5 counties in Virginia. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 25, 2011, 5:17 PM EDT (21:17 UTC)
Expired
Aug 25, 2011, 6:00 PM EDT
In force
43 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Amelia County, VA, Cumberland County, VA, Nottoway County, VA, Powhatan County, VA, Prince Edward County, VA

The radar

The Norfolk radar (KAKQ), 107 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 25, 3:23 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 9.3 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2011-08-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 459 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2011-08-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 124 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
459 J/kg
Mixed-layer CIN
-147 J/kg
Mixed-layer LCL
1055 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
124 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 4:23 PM EDT, 54 minutes earlier.

Area forecast discussion, Aug 25, 4:23 PM EDT, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
423 PM EDT THU AUG 25 2011

.SYNOPSIS...
A COLD FRONT MOVES INTO THE MID ATLANTIC TONIGHT...THEN STALLS
ACROSS AND DISSIPATES OVER THE AREA FRIDAY. HURRICANE IRENE WILL
AFFECT THE REGION THIS WEEKEND AS IT TRACKS NORTH ALONG THE MID
ATLANTIC COAST. PLEASE SEE THE LATEST ADVISORY FROM THE NATIONAL
HURRICANE CENTER FOR FURTHER INFORMATION AND UPDATES ON IRENE.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
LATEST GOES WATER VAPOR IMAGERY INDICATES A SHORTWAVE TROUGH DIGGING
ACROSS THE CENTRAL APPALACHIANS...WITH THE 88D RADAR MOSAIC SHOWING
LINEAR CONVECTIVE ENHANCEMENT ACROSS WESTERN VA. MEANWHILE...THE SKY
HAS REMAINED MAINLY CLEAR ACROSS MUCH OF THE CWA TODAY ALLOWING FOR
SUBSTANTIAL SURFACE HEATING WITH MAXIMUM TEMPERATURES RANGING FROM
THE UPPER 80S TO LOW 90S. THERE IS SOME PRELIMINARY TROPICAL
ENHANCEMENT OVER THE SE COUNTIES WITH ISOLATED SHOWERS AND
THUNDERSTORMS.

SPC ANALYSIS INDICATES AN AXIS OF 1500-2000 J/KG OF MLCAPE AHEAD OF
THE LINE WITH 30-40KT OF DEEP LAYER SHEAR ALONG THE LINE OF STORMS.
GIVEN THIS THEIR WILL BE A NARROW SEVERE POTENTIAL MOVING INTO THE
NW COUNTIES LATE THIS AFTERNOON AND EXPANDING ACROSS THE NORTH
DURING THE EVENING. LATER THIS EVENING THEIR SHOULD BE A TRANSITION
TO SHOWERS AND EMBEDDED THUNDER MAINLY ACROSS THE EASTERN SHORE. LOW
TEMPERATURE SHOULD FALL INTO THE UPPER 60S TO LOW 70S.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/...
THE FOCUS WILL STRONGLY SHIFT TO HURRICANE IRENE BY FRIDAY. THE
SYNOPTIC SET-UP WILL FEATURE IRENE TRUNDLING NORTHWARD TOWARD
COASTAL NC PER LATEST NHC TRACK. MEANWHILE...THE FRONTAL BOUNDARY
PRESENTLY MOVING INTO THE AREA WILL STALL AND TRANSITION INTO AN
AXIS OF DEFORMATION. THERE IS A CHANCE FOR SHOWERS AND
THUNDERSTORMS...BUT MODEL SOUNDINGS SHOW SOME STABILITY...SO
COVERAGE SHOULD BE LIMITED. HIGH TEMPERATURES WILL AGAIN BE ON THE
WARM SIDE WITH MAXIMA AGAIN IN THE UPPER 80S TO LOW 90S.

HEAVY BANDS OF SHOWERS SHOULD BEGIN TO DEVELOP FRIDAY
NIGHT...ESPECIALLY AFTER MIDNIGHT ALONG THE COAST AS THERE WILL BE
SEVERAL FACTORS SUPPORTING SHOWERS DEVELOPING IN ADVANCE OF THE
HURRICANE. BASICALLY A DEFORMATION AXIS LINGERS FROM THE OLD
FRONT...WHICH COINCIDES WITH A MID LEVEL THETA-E BOUNDARY AND THE
RRQ OF A 75 KT ANTICYCLONIC UPPER JET CORE CENTERED OFF THE COAST OF
NJ FRIDAY NIGHT.

HEAVY RAIN SHOULD CONTINUE SATURDAY INTO SATURDAY NIGHT AS THE
HURRICANE BARRELS UP THE COAST. THE LATEST NHC TRACK TAKES THE
CENTER OF THE SYSTEM INTO EASTERN NC SATURDAY AFTERNOON AND ACROSS
NE NC AND THE COAST OF THE TIDEWATER AROUND MIDNIGHT SATURDAY
NIGHT...AND THEN NEAR CHINCOTEAGUE SUNDAY MORNING. CONDITIONS SHOULD
BEGIN TO IMPROVE SUNDAY AS THE STORM EXITS TO THE NNE.

THE MAIN IMPACT AT THIS POINT APPEARS TO BE VERY STRONG WIND ALONG
THE COAST...SURGE ALONG THE COASTLINES...AND HEAVY FLOODING RAIN
INLAND MAINLY ACROSS THE COASTAL PLAIN GIVEN THE LATEST TRACK. TOTAL
QPF AMOUNTS COULD REACH 8-12 IN GIVEN A NEARLY 24 HR PERIOD OF PW
VALUES IN EXCESS OF 2 IN A PEAK VALUES AROUND 3.25 IN ALONG THE
COAST THERE IS A MINIMAL THREAT OF ISOLATED TORNADOES ACROSS FAR SE
PORTIONS OF THE AREA WITH THE EARLY RAIN BANDS.

TEMPERATURES SHOULD MAINLY RANGE BETWEEN THE MID 70S AND LOW 80S
DURING THE STORM...WITH HIGH DEWPOINTS FOR THE DURATION.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
GOING WITH A COMBINATION OF THE 12Z GFS/ECMWF MDLS FOR THE EXTENDED
PERIOD. AFTR POSSIBLE SIGNIFICANT EFFECTS FM IRENE...LUKS LIKE A
RATHER QUIET EXTENDED PERIOD...WITH MAINLY DRY AND WARM CONDITIONS.
AS IRENE DEPARTS...HI PRES WILL GRADUALLY BLD INTO THE AREA FM THE
NW OR N LATE MON INTO WED MORNG...THEN SLIDES OFF THE NEW ENGLAND
CST FOR LATER WED THRU THU. MIN TEMPS WILL BE MAINLY IN THE 60S THRU
THE PERIOD...WITH MAX TEMPS IN THE 80S.

&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
VFR CONDITIONS SHOULD PREVAIL THROUGH THE TAF PERIOD. SMOKE FROM THE
GREAT DISMAL SWAMP FIRE MAY AFFECT SOME TERMINALS...ESP KPHF WHERE
MVFR VISIBILITIES ARE POSSIBLE. SSW WINDS 10-16 KT WILL PERSIST
THROUGH THIS AFTERNOON AHEAD OF A COLD FRONT APPROACHING THE AREA
FROM THE W. SHOWERS AND TSTMS WILL BE POSSIBLE AHEAD/ALONG THE FRONT
FOR KRIC AND KSBY LATE TODAY AND TONIGHT. ANOTHER (SMALLER) CHANCE
FOR RAIN FRIDAY AS THE FRONT WEAKENS BUT IS DRAPED ACROSS THE
MID-ATLANTIC.

CONDITIONS WILL CONTINUE TO DETERIORATE SATURDAY WITH THE
APPROACH OF HURRICANE IRENE. STRONG WINDS AND HEAVY RAINFALL WILL
GREATLY AFFECT TAF SITES ALONG THE COAST SAT EVENING INTO SUN MORNING.
IRENE TRACK UPDATES WILL CONTINUE TO PINPOINT THE AREAS OF GREATEST
CONCERN.

&&

.MARINE...
SCA HAS BEEN ISSUED FOR ALL OCEAN WATERS FROM THIS AFTERNOON THROUGH
FRIDAY FOR 4-6 FT SEAS. MAINLY SOUTH WINDS TODAY AT 10-15 KT OVER
THE BAY AND 15-20 KT OVER OCEAN WATERS. A COLD FRONT APPROACHES
TODAY AND WEAKENS AS IT ENTERS THE AREA TONIGHT/FRIDAY. WINDS WILL
SLOWLY BACK TO THE SE THEN E FRIDAY AS HURRICANE IRENE APPROACHES
FROM THE SOUTH. SEAS WILL QUICKLY BUILD LATE FRI THRU SAT...AS IRENE
MOVES UP TOWARDS THE NC OUTER BANKS. SEAS WILL LIKELY REACH BETWEEN
10 AND 15 FT (OUT TO 20 NAUTICAL MILES) SAT...AND POSSIBLY HIGHER
SAT NGT...BEFORE IRENE MOVES OFF TO THE N ON SUN. ACTUAL WAVE
HEIGHTS WILL BE DEPENDENT ON THE EXACT TRACK OF IRENE.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...HURRICANE WATCH FOR NCZ015>017-030>032-102.
VA...AIR QUALITY ALERT UNTIL 8 PM EDT THIS EVENING FOR VAZ084>086-
     091-094>100.
MARINE...HURRICANE WATCH FOR ANZ633-658.
     SMALL CRAFT ADVISORY UNTIL 6 PM EDT FRIDAY FOR ANZ650-652-654-
     656.

&&

SYNOPSIS...MPR/AJZ
NEAR TERM...AJZ
SHORT TERM...AJZ
LONG TERM...TMG
AVIATION...MAS
MARINE...JEF/MAS
Hazardous weather outlook, Aug 25, 3:27 PM EDT, 1 hour 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
327 PM EDT THU AUG 25 2011

NCZ012>014-VAZ092-093-261930-
NORTHAMPTON NC-HERTFORD-GATES-SOUTHAMPTON-ISLE OF WIGHT-
327 PM EDT THU AUG 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHEAST NORTH
CAROLINA AND INTERIOR SOUTHEAST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HURRICANE IRENE WILL LIKELY IMPACT THE MID ATLANTIC REGION THIS
WEEKEND. WHILE THE EXACT TRACK AND STRENGTH OF THIS SYSTEM REMAINS
UNCERTAIN...THERE WILL BE THE POTENTIAL FOR HEAVY RAIN...INLAND
FLOODING...STRONG WINDS...AND COASTAL FLOODING. PLEASE REFER TO
THE LATEST ADVISORIES FORM THE NATIONAL HURRICANE CENTER REGARDING
HURRICANE IRENE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ094>098-100-261930-
NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-
VIRGINIA BEACH-NORTHAMPTON VA-
327 PM EDT THU AUG 25 2011

...AIR QUALITY ALERT IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH HAMPTON ROADS
VIRGINIA...THE EASTERN SHORE OF VIRGINIA AND THE PENINSULA OF
SOUTHEAST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   AIR QUALITY ALERT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HURRICANE IRENE WILL LIKELY IMPACT THE MID ATLANTIC REGION THIS
WEEKEND. WHILE THE EXACT TRACK AND STRENGTH OF THIS SYSTEM REMAINS
UNCERTAIN...THERE WILL BE THE POTENTIAL FOR HEAVY RAIN...INLAND
FLOODING...STRONG WINDS...AND COASTAL FLOODING. PLEASE REFER TO
THE LATEST ADVISORIES FORM THE NATIONAL HURRICANE CENTER REGARDING
HURRICANE IRENE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ015>017-030>032-102-261930-
PASQUOTANK-CAMDEN-INLAND CURRITUCK-BERTIE-CHOWAN-PERQUIMANS-
OUTER BANKS CURRITUCK-
327 PM EDT THU AUG 25 2011

...HURRICANE WATCH IN EFFECT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA AND THE NORTHERN OUTER BANKS OF NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HURRICANE WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HURRICANE WATCH.

HURRICANE IRENE WILL LIKELY IMPACT THE MID ATLANTIC REGION THIS
WEEKEND. WHILE THE EXACT TRACK AND STRENGTH OF THIS SYSTEM REMAINS
UNCERTAIN...THERE WILL BE THE POTENTIAL FOR HEAVY RAIN...INLAND
FLOODING...STRONG WINDS...AND COASTAL FLOODING. PLEASE REFER TO
THE LATEST ADVISORIES FORM THE NATIONAL HURRICANE CENTER REGARDING
HURRICANE IRENE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ065>067-079>082-087>090-261930-
MECKLENBURG-LUNENBURG-NOTTOWAY-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-
CHARLES CITY-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-
327 PM EDT THU AUG 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...EAST
CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL
VIRGINIA AND THE PENINSULA OF SOUTHEAST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS LATE THIS
AFTERNOON INTO THIS EVENING. DAMAGING WIND GUSTS AND LARGE HAIL
ARE THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HURRICANE IRENE WILL LIKELY IMPACT THE MID ATLANTIC REGION THIS
WEEKEND. WHILE THE EXACT TRACK AND STRENGTH OF THIS SYSTEM REMAINS
UNCERTAIN...THERE WILL BE THE POTENTIAL FOR HEAVY RAIN...INLAND
FLOODING...STRONG WINDS...AND COASTAL FLOODING. PLEASE REFER TO
THE LATEST ADVISORIES FORM THE NATIONAL HURRICANE CENTER REGARDING
HURRICANE IRENE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ084-091-261930-
GLOUCESTER-YORK-
327 PM EDT THU AUG 25 2011

...AIR QUALITY ALERT IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDDLE PENINSULA OF
VIRGINIA AND THE PENINSULA OF SOUTHEAST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   AIR QUALITY ALERT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HURRICANE IRENE WILL LIKELY IMPACT THE MID ATLANTIC REGION THIS
WEEKEND. WHILE THE EXACT TRACK AND STRENGTH OF THIS SYSTEM REMAINS
UNCERTAIN...THERE WILL BE THE POTENTIAL FOR HEAVY RAIN...INLAND
FLOODING...STRONG WINDS...AND COASTAL FLOODING. PLEASE REFER TO
THE LATEST ADVISORIES FORM THE NATIONAL HURRICANE CENTER REGARDING
HURRICANE IRENE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ085-086-099-261930-
MIDDLESEX-MATHEWS-ACCOMACK-
327 PM EDT THU AUG 25 2011

...AIR QUALITY ALERT IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 807 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN SHORE OF VIRGINIA
AND THE MIDDLE PENINSULA OF VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   AIR QUALITY ALERT.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HURRICANE IRENE WILL LIKELY IMPACT THE MID ATLANTIC REGION THIS
WEEKEND. WHILE THE EXACT TRACK AND STRENGTH OF THIS SYSTEM REMAINS
UNCERTAIN...THERE WILL BE THE POTENTIAL FOR HEAVY RAIN...INLAND
FLOODING...STRONG WINDS...AND COASTAL FLOODING. PLEASE REFER TO
THE LATEST ADVISORIES FORM THE NATIONAL HURRICANE CENTER REGARDING
HURRICANE IRENE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ021>025-VAZ048-049-060>064-068>078-083-261930-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-
AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM-KING AND QUEEN-
ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-NEW KENT-
327 PM EDT THU AUG 25 2011

...SEVERE THUNDERSTORM WATCH 807 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...THE MIDDLE
PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA AND THE
PIEDMONT OF CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS LATE THIS
AFTERNOON INTO THIS EVENING. DAMAGING WIND GUSTS AND LARGE HAIL
ARE THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HURRICANE IRENE WILL LIKELY IMPACT THE MID ATLANTIC REGION THIS
WEEKEND. WHILE THE EXACT TRACK AND STRENGTH OF THIS SYSTEM REMAINS
UNCERTAIN...THERE WILL BE THE POTENTIAL FOR HEAVY RAIN...INLAND
FLOODING...STRONG WINDS...AND COASTAL FLOODING. PLEASE REFER TO
THE LATEST ADVISORIES FORM THE NATIONAL HURRICANE CENTER REGARDING
HURRICANE IRENE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ650-652-654-656-261930-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
327 PM EDT THU AUG 25 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

HURRICANE IRENE WILL LIKELY IMPACT THE MID ATLANTIC REGION THIS
WEEKEND. WHILE THE EXACT TRACK AND STRENGTH OF THIS SYSTEM REMAINS
UNCERTAIN...THERE WILL BE THE POTENTIAL FOR HEAVY RAIN...INLAND
FLOODING...STRONG WINDS...AND COASTAL FLOODING. PLEASE REFER TO
THE LATEST ADVISORIES FORM THE NATIONAL HURRICANE CENTER REGARDING
HURRICANE IRENE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ633-658-261930-
CURRITUCK SOUND-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-
327 PM EDT THU AUG 25 2011

...HURRICANE WATCH IN EFFECT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS AND CURRITUCK SOUND.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HURRICANE WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HURRICANE WATCH.

HURRICANE IRENE WILL LIKELY IMPACT THE MID ATLANTIC REGION THIS
WEEKEND. WHILE THE EXACT TRACK AND STRENGTH OF THIS SYSTEM REMAINS
UNCERTAIN...THERE WILL BE THE POTENTIAL FOR HEAVY RAIN...INLAND
FLOODING...STRONG WINDS...AND COASTAL FLOODING. PLEASE REFER TO
THE LATEST ADVISORIES FORM THE NATIONAL HURRICANE CENTER REGARDING
HURRICANE IRENE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ631-632-634-261930-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA-
CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE
CHESAPEAKE BAY BRIDGE TUNNEL-
327 PM EDT THU AUG 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN CHESAPEAKE BAY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HURRICANE IRENE WILL LIKELY IMPACT THE MID ATLANTIC REGION THIS
WEEKEND. WHILE THE EXACT TRACK AND STRENGTH OF THIS SYSTEM REMAINS
UNCERTAIN...THERE WILL BE THE POTENTIAL FOR HEAVY RAIN...INLAND
FLOODING...STRONG WINDS...AND COASTAL FLOODING. PLEASE REFER TO
THE LATEST ADVISORIES FORM THE NATIONAL HURRICANE CENTER REGARDING
HURRICANE IRENE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ630-261930-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
327 PM EDT THU AUG 25 2011

...SEVERE THUNDERSTORM WATCH 807 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HURRICANE IRENE WILL LIKELY IMPACT THE MID ATLANTIC REGION THIS
WEEKEND. WHILE THE EXACT TRACK AND STRENGTH OF THIS SYSTEM REMAINS
UNCERTAIN...THERE WILL BE THE POTENTIAL FOR HEAVY RAIN...INLAND
FLOODING...STRONG WINDS...AND COASTAL FLOODING. PLEASE REFER TO
THE LATEST ADVISORIES FORM THE NATIONAL HURRICANE CENTER REGARDING
HURRICANE IRENE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 25, 4:01 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
401 PM EDT THU AUG 25 2011

VAZ048-049-061>064-069-252100-
CAROLINE VA-CUMBERLAND VA-FLUVANNA VA-GOOCHLAND VA-HANOVER VA-LOUISA
VA-POWHATAN VA-
401 PM EDT THU AUG 25 2011

...STRONG THUNDERSTORMS MOVING INTO THE PIEDMONT OF CENTRAL
VIRGINIA...

AT 400 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM TREVILIANS TO 12 MILES SOUTHWEST OF
ANTIOCH...OR FROM TREVILIANS TO 11 MILES NORTH OF DILLWYN...MOVING
EAST AT 25 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR...
  VAWTER CORNER AROUND 405 PM EDT...
  SHORES AROUND 410 PM EDT...
  WILMINGTON AROUND 415 PM EDT...
  DIXIE AROUND 420 PM EDT...
  WARES CROSSROADS AROUND 425 PM EDT...
  MINERAL AROUND 430 PM EDT...

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE EXPECTED WITH THESE STORMS.
ALSO...EXPECT OCCASIONAL CLOUD TO GROUND LIGHTNING IN THE PATH OF
THESE STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS
REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.

RAINFALL RATES OF ONE TO TWO INCHES PER HOUR WILL CAUSE PONDING OF
WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND
FLOOD PRONE AREAS.

LAT...LON 3815 7814 3816 7809 3810 7783 3802 7772
      3800 7764 3818 7745 3818 7734 3763 7790
      3763 7826 3769 7825 3773 7841 3777 7848
      3780 7849

GINGRICH
Special weather statement, Aug 25, 4:39 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
439 PM EDT THU AUG 25 2011

VAZ048-049-061>064-069-252150-
CAROLINE VA-CUMBERLAND VA-FLUVANNA VA-GOOCHLAND VA-HANOVER VA-LOUISA
VA-POWHATAN VA-
439 PM EDT THU AUG 25 2011

...STRONG THUNDERSTORMS MOVING THROUGH LOUISA AND FLUVANNA
COUNTIES...

AT 438 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 7 MILES NORTHWEST OF WARES CROSSROADS TO
BREMO BLUFF...OR FROM 11 MILES NORTHEAST OF TREVILIANS TO 7 MILES
SOUTHWEST OF FORK UNION...MOVING EAST AT 25 MPH. THE STRONG
THUNDERSTORMS WILL BE NEAR...
  LOUISA AROUND 445 PM EDT...
  STAGE JUNCTION AROUND 450 PM EDT...
  WARES CROSSROADS AROUND 455 PM EDT...
  YANCEYVILLE AROUND 500 PM EDT...
  CUCKOO AROUND 505 PM EDT...
  TAMWORTH AROUND 510 PM EDT...

WIND GUSTS UP TO 50 MPH AND SMALL HAIL ARE EXPECTED WITH THESE
STORMS. ALSO...EXPECT FREQUENT CLOUD TO GROUND LIGHTNING IN THE PATH
OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS
REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.

RAINFALL RATES OF ONE TO TWO INCHES PER HOUR WILL CAUSE PONDING OF
WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND
FLOOD PRONE AREAS.

LAT...LON 3815 7806 3810 7783 3802 7772 3800 7764
      3825 7738 3825 7729 3823 7728 3825 7728
      3825 7724 3763 7779 3763 7826 3769 7825
      3774 7842

GINGRICH

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 25, 5:14 AM EDTHurricane WatchAKQAccomack, Gloucester, Lancaster, Mathews, Middlesex, Northampton and 3 more24 hr
Aug 25, 12:37 PM EDTHurricane Local StatementAKQAccomack, Amelia, Cumberland, Fluvanna, Gloucester, Goochland and 12 more65 hr
Aug 25, 4:01 PM EDTSpecial Weather StatementAKQFluvanna, Goochland, Louisa59 min
Aug 25, 4:39 PM EDTSpecial Weather StatementAKQFluvanna, Goochland, Louisa71 min
Aug 25, 5:07 PM EDTSevere Thunderstorm WarningAKQCaroline, Essex38 min
Aug 25, 5:47 PM EDTSpecial Weather StatementAKQHanover58 min
Aug 25, 5:48 PM EDTHurricane WarningAKQAccomack, Gloucester, Lancaster, Mathews, Middlesex, Northampton and 3 more66 hr
Aug 25, 5:48 PM EDTTropical Storm WatchAKQCharles City, Greensville, James City, New Kent, Prince George, Richmond and 9 more12 hr
Aug 25, 5:54 PM EDTSevere Thunderstorm WarningAKQCaroline, Essex, King and Queen, King William, Lancaster, Northumberland and 2 more51 min
Aug 25, 5:54 PM EDTSevere Thunderstorm WarningAKQAmelia, Chesterfield, Dinwiddie, Goochland, Hanover, Henrico and 5 more51 min
Aug 25, 6:36 PM EDTSevere Thunderstorm WarningAKQCharles City, Chesterfield, Dinwiddie, Henrico, James City, New Kent and 7 more24 min
Aug 25, 6:45 PM EDTSpecial Weather StatementAKQLunenburg, Nottoway60 min
Aug 25, 6:53 PM EDTSpecial Weather StatementAKQKing and Queen, Middlesex, New Kent52 min
Aug 25, 6:24 PM EDTSpecial Weather StatementAKQDorchester56 min
Aug 25, 7:50 PM EDTSpecial Weather StatementAKQWorcester55 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.